RE: [IP] Lantus question
My problem with Lantus was it would sometimes send me low within 2 hours
after I took it! Yes, it is supposed to be slow and not do that but it did
(and I mean VERY low 30s), so I went back to NPH and Humalog. I now have had
4 HbA1c readings in the last year between 5.4 and 5.6. I have never had
this good a level of control and A1c consistently below 6.
The NPH is taken before I go to bed and I count my meal carbs during the day
and take the appropriate amount of Humalog with each meal based on those
carbs. For me, 30 units of NPH at night results in my being 100 - 130 in
the AM. For each meal I take 9 units plus the number of carbs/5.
I certainly suggest he only take 1 Lantus shot/day and really think he
should look into the NPH and Humalog approach which has worked well for me.
> Date: Thu, 13 Nov 2003 17:20:52 EST
> From: email @ redacted
> Subject: [IP] Lantus question
> I have a question concerning Lantus. My brother is currently using it
> with Humalog. It seems he is going low, around 40, in the early morning
> hours. He eats his glucose tabs and is still only around 70 when he gets
> am. His doctor has told him to play with his numbers on both his morning
> evening Lantus as the doctor is not sure which could be causing the lows
> Lantus can stay in the system from 24 to 36 hours. That seems like a big
> to me.
> Has anyone else had this problem? And if so, which dose did you end up
> My brother has been a diabetic for 20 years, me for 40. (He always wanted
> be like his big sis!).
> Thanks in advance for any insight on this. By the time I talk to him he
> already have solved it but thought I would ask the "pros" anyway. LOL
> Debbie dx 3/63
> pumping 3/00>
for HELP or to subscribe/unsubscribe/change list versions,